An improved Combes-Thomas estimate of magnetic Schrödinger operators. (English) Zbl 1308.35283

Summary: In the present paper, we prove an improved Combes-Thomas estimate, viz. the Combes-Thomas estimate in trace-class norms, for magnetic Schrödinger operators under general assumptions. In particular, we allow for unbounded potentials. We also show that for any function in the Schwartz space on the reals the operator kernel decays, in trace-class norms, faster than any polynomial.


35Q55 NLS equations (nonlinear Schrödinger equations)
35Q60 PDEs in connection with optics and electromagnetic theory
35B45 A priori estimates in context of PDEs
Full Text: DOI arXiv


[1] Aizenman, M., Localization at weak disorder: some elementary bounds, Rev. Math. Phys.6 (1994), 1163-1182. · Zbl 0843.47039 · doi:10.1142/S0129055X94000419
[2] Aizenman, M. and Simon, B., Brownian motion and Harnack inequality for Schrödinger operators, Comm. Pure Appl. Math.35 (1982), 209-273. · Zbl 0459.60069 · doi:10.1002/cpa.3160350206
[3] Barbaroux, J. M., Combes, J. M. and Hislop, P. D., Localization near band edges for random Schrödinger operators, Helv. Phys. Acta70 (1997), 16-43. · Zbl 0866.35077
[4] Bouclet, J., Germinet, F. and Klein, A., Sub-exponential decay of operator kernels for functions of generalized Schrödinger operators, Proc. Amer. Math. Soc.132 (2004), 2703-2712. · Zbl 1053.81028 · doi:10.1090/S0002-9939-04-07431-3
[5] Bourgain, J. and Kenig, C., On localization in the continuous Anderson-Bernoulli model in higher dimension, Invent. Math.161 (2005), 389-426. · Zbl 1084.82005 · doi:10.1007/s00222-004-0435-7
[6] Boutet de Monvel, A., Naboko, S., Stollmann, P. and Stolz, G., Localization near fluctuation boundaries via fractional moments and applications, J. Anal. Math.100 (2006), 83-116. · Zbl 1173.82331 · doi:10.1007/BF02916756
[7] Broderix, K., Hundertmark, D. and Leschke, H., Continuity properties of Schrödinger semigroups with magnetic fields, Rev. Math. Phys.12 (2000), 181-225. · Zbl 0961.81006 · doi:10.1142/S0129055X00000083
[8] Chung, K. and Zhao, Z., From Brownian Motion to Schrödinger’s Equation, Grundlehren der Mathematischen Wissenschaften 312, Springer, Berlin, 1995. · Zbl 0819.60068 · doi:10.1007/978-3-642-57856-4
[9] Combes, J. M. and Hislop, P. D., Localization for some continuous, random Hamiltonians in d-dimensions, J. Funct. Anal.124 (1994), 149-180. · Zbl 0801.60054 · doi:10.1006/jfan.1994.1103
[10] Combes, J. M., Hislop, P. D. and Klopp, F., An optimal Wegner estimate and its application to the global continuity of the integrated density of states for random Schrödinger operators, Duke Math. J.140 (2007), 469-498. · Zbl 1134.81022 · doi:10.1215/S0012-7094-07-14032-8
[11] Combes, J. M. and Thomas, L., Asymptotic behaviour of eigenfunctions for multiparticle Schrödinger operators, Comm. Math. Phys.34 (1973), 251-270. · Zbl 0271.35062 · doi:10.1007/BF01646473
[12] Cornean, H. and Nenciu, G., The Faraday effect revisited: thermodynamic limit, J. Funct. Anal.257 (2009), 2024-2066. · Zbl 1178.82077 · doi:10.1016/j.jfa.2009.06.020
[13] Cycon, H. L., Froese, R. G., Kirsch, W. and Simon, B., Schrödinger Operators with Application to Quantum Mechanics and Global Geometry, Texts and Monographs in Physics. Springer Study Edition, Springer, Berlin, 1987. · Zbl 0619.47005
[14] Davies, E. B., Spectral Theory and Differential Operators, Cambridge Studies in Advanced Mathematics 42, Cambridge University Press, Cambridge, 1995. · Zbl 0893.47004 · doi:10.1017/CBO9780511623721
[15] Denisov, S., Wave propagation through sparse potential barriers, Comm. Pure Appl. Math.61 (2008), 156-185. · Zbl 1149.35067 · doi:10.1002/cpa.20184
[16] Edmunds, D. E. and Evans, W. D., Spectral Theory and Differential Operators, Oxford Mathematical Monographs, Clarendon Press, New York, 1987. · Zbl 0628.47017
[17] Figotin, A. and Klein, A., Localization of classical waves. I. Acoustic waves, Comm. Math. Phys.180 (1996), 439-482. · Zbl 0878.35109 · doi:10.1007/BF02099721
[18] Figotin, A. and Klein, A., Localization of classical waves. II. Electromagnetic waves, Comm. Math. Phys.184 (1997), 411-441. · Zbl 0878.35110 · doi:10.1007/s002200050066
[19] Folland, G. B., Real Analysis, 2nd ed., Pure and Applied Mathematics (New York), Wiley, New York, 1999. · Zbl 0924.28001
[20] Fröhlich, J. and Spencer, T., Absence of diffusion in the Anderson tight binding model for large disorder or low energy, Comm. Math. Phys.88 (1983), 151-184. · Zbl 0519.60066 · doi:10.1007/BF01209475
[21] Galindo, A. and Pascual, P., Mecánica cuántica. 1, Eudema Universidad, Madrid, 1989 (Spanish). English transl.: Quantum Mechanics. I, Texts and Monographs in Physics, Springer, Berlin, 1990.
[22] Galindo, A. and Pascual, P., Mecánica cuántica. 2, Eudema Universidad, Madrid, 1989 (Spanish). English transl.: Quantum Mechanics. II, Texts and Monographs in Physics, Springer, Berlin, 1991.
[23] Germinet, F. and Klein, A., Bootstrap multiscale analysis and localization in random media, Comm. Math. Phys.222 (2001), 415-448. · Zbl 0982.82030 · doi:10.1007/s002200100518
[24] Germinet, F. and Klein, A., Operator kernel estimates for functions of generalized Schrödinger operators, Proc. Amer. Math. Soc.131 (2003), 911-920. · Zbl 1013.81009 · doi:10.1090/S0002-9939-02-06578-4
[25] Germinet, F. and Klein, A., A characterization of the Anderson metal-insulator transport transition, Duke Math. J.124 (2004), 309-350. · Zbl 1062.82020 · doi:10.1215/S0012-7094-04-12423-6
[26] Helffer, B.; Sjöstrand, J., Équation de Schrödinger avec champ magnétique et équation de Harper, Sønderborg, 1988, Berlin · Zbl 0699.35189 · doi:10.1007/3-540-51783-9_19
[27] Kato, T., Perturbation Theory for Linear Operators, 2nd ed., Grundlehren der Mathematischen Wissenschaften 132, Springer, Berlin-New York, 1976. · Zbl 0342.47009 · doi:10.1007/978-3-642-66282-9
[28] Kirsch, W., Random Schrödinger operators, Sønderborg, 1988, Berlin · Zbl 0712.35070 · doi:10.1007/3-540-51783-9_23
[29] Kirsch, W., An invitation to random Schrödinger operators, No. 25, 1-119 (2008), Paris · Zbl 1162.82004
[30] Kitagaki, Y., Wegner estimates for some random operators with Anderson-type surface potentials, Math. Phys. Anal. Geom.13 (2010), 47-67. · Zbl 1189.35209 · doi:10.1007/s11040-009-9067-x
[31] Klein, A., Multiscale analysis and localization of random operators, No. 25, 121-159 (2008), Paris
[32] Klein, A. and Koines, A., A general framework for localization of classical waves. I. Inhomogeneous media and defect eigenmodes, Math. Phys. Anal. Geom.4 (2001), 97-130. · Zbl 0987.35154 · doi:10.1023/A:1011931830095
[33] Klein, A. and Koines, A., A general framework for localization of classical waves. II. Random media, Math. Phys. Anal. Geom.7 (2004), 151-185. · Zbl 1054.35102 · doi:10.1023/B:MPAG.0000024653.29758.20
[34] Klopp, F., An asymptotic expansion for the density of states of a random Schrödinger operator with Bernoulli disorder, Random Oper. Stoch. Equ.3 (1995), 315-331. · Zbl 0841.60047 · doi:10.1515/rose.1995.3.4.315
[35] Klopp, F., A low concentration asymptotic expansion for the density of states of a random Schrödinger operator with Poisson disorder, J. Funct. Anal.145 (1997), 267-295. · Zbl 0884.60059 · doi:10.1006/jfan.1996.3021
[36] Klopp, F. and Pastur, L., Lifshitz tails for random Schrödinger operators with negative singular Poisson potential, Comm. Math. Phys.206 (1999), 57-103. · Zbl 0937.60098 · doi:10.1007/s002200050698
[37] Lifshitz, I. M., Energy spectrum structure and quantum states of disordered condensed systems, Uspekhi Fiz. Nauk83 (1965), 617-663 (Russian). English transl.: Soviet Phys. Uspekhi7 (1965), 549-573.
[38] Pastur, L. A., Spectra of random selfadjoint operators, Uspekhi Mat. Nauk28 (1973), 3-64 (Russian). English transl.: Russian Math. Surveys28 (1973), 1-67. · Zbl 0268.60034
[39] Reed, M. and Simon, B., Methods of Modern Mathematical Physics. I. Functional Analysis, 2nd ed., Academic Press, New York, 1980. · Zbl 0459.46001
[40] Reed, M. and Simon, B., Methods of Modern Mathematical Physics. II. Fourier Analysis, Self-adjointness, Academic Press, New York-London, 1975. · Zbl 0308.47002
[41] Simon, B., Schrödinger semigroups, Bull. Amer. Math. Soc.7 (1982), 447-526. · Zbl 0524.35002 · doi:10.1090/S0273-0979-1982-15041-8
[42] Simon, B., Trace Ideals and Their Applications, 2nd ed., Mathematical Surveys and Monographs 120, Amer. Math. Soc., Providence, RI, 2005. · Zbl 1074.47001
[43] Simon, B., Functional Integration and Quantum Physics, 2nd ed., AMS Chelsea Publishing, Providence, RI, 2005. · Zbl 1061.28010
[44] Stollmann, P., Caught by Disorder. Bound States in Random Media, Progress in Mathematical Physics 20, Birkhäuser, Boston, MA, 2001. · Zbl 0983.82016 · doi:10.1007/978-1-4612-0169-4
[45] Sznitman, A.-S., Brownian Motion, Obstacles and Random Media, Springer Monographs in Mathematics, Springer, Berlin, 1998. · Zbl 0973.60003 · doi:10.1007/978-3-662-11281-6
[46] Thirring, W., Quantum Mathematical Physics. Atoms, Molecules and Large Systems, 2nd ed., Springer, Berlin, 2002.
[47] Trèves, F., Topological Vector Spaces, Distributions and Kernels, Academic Press, New York-London, 1967. · Zbl 0171.10402
[48] Wegner, F., Bounds on the density of states in disordered systems, Z. Phys. B44 (1981), 9-15. · doi:10.1007/BF01292646
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.